MAUDE Adverse Event Report: MEDTRONIC, INC LAUNCHER 6F GUIDE CATHETER; CATHETER, PERCUTANEOUS

MEDTRONIC, INC LAUNCHER 6F GUIDE CATHETER; CATHETER, PERCUTANEOUS
Model Number LA6JL35
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluation summary: received for analysis was one 6fr launcher guide catheter.A torsional kink was noted on the shaft of the catheter, approx.9.6cm distal to the strain relief.The wire braid was exposed at the location of the torsional kink.The catheter id and od measurements were within specification.No damage was noted to the distal tip.No damage was noted to the remainder of the device.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
During a procedure, two 6 french launcher guide catheters were intended to be used.There was no damage noted to the packaging.The devices were removed from packaging and prepped per ifu with no issues noted.The devices were inspected with no issues noted.Excessive force was not used during insertion.Resistance was not noted when advancing the second guide catheter (lot#: 0010259138).It was reported that both guide catheters were kinked.It was stated that the kink was noted on the first guide catheter (lot#: 0009935514) during insertion of the device into the patient.It was stated that the second guide catheter (lot#: 0010259138) was noted to be kinked before use in the patient.It was indicated that one kink was proximal and the other was distal.The procedure was completed using another launcher guide catheter.No patient injury was reported.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
LAUNCHER 6F GUIDE CATHETER
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
MEDTRONIC, INC
37a cherry hill dr
danvers MA 01923
MDR Report Key11011246
Report Number1220452-2020-00099
Device Sequence Number19786557
Product Code DQY
UDI-Device Identifier00613994818157
UDI-Public00613994818157
Combination Product (Y/N)N
Initial Reporter CountryNZ
PMA/510(K) Number
K132673
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/16/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/23/2021
Device Model NumberLA6JL35
Device Catalogue NumberLA6JL35
Device Lot Number0009935514
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/10/2020
Initial Date Received by Manufacturer 12/14/2020
Supplement Date Received by Manufacturer12/15/2020
Initial Report FDA Received Date12/15/2020
Supplement Report FDA Received Date12/16/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1